March 26, 2009
Ok I must admit firstly the medication I’m on a mix of Fentanyl and clonazepam that makes life livable. The problem is the fentanyl does not last long enough and causes withdrawal very fast. When I started it and when it was working it’s best I was nearly overdosing (Fent is notorious for accidental overdose). It seems to not be consistant rate of transdermal delivery. Now that I am use to the dose I am safer but still get withdrawal on the 2nd day.
When I saw my pain doc today with my community support worker. I asked to get back on the old medication I was on. back then my pain was stable and tolerable. But the doctor says he won’t prescribe me tablets. He even said something like I wouldn’t be able to trust the people I live with not to take them or do any other suspicious activity with them. Crazy I thought. Why wouldn’t they take my fentanyl patches then. Whats the difference. The difference is Fentanyl is 80 times stronger then morphine. So heres a bit of math. I was on 60mg of oxycontin which equates to roughly the same in morphine. The dose of fentanyl I’m on would be about 900mg of morphine (let me know if I’m wrong but that info is from an opiate conversion chart.) thats right in simpler terms the doc has raised my optimal dose to a massive dose. I know he’s trying to help but if he really wants to help he would put me back on the same dose and medication that worked for me for six months. I’m not letting this go on. He must see reason soon. He is smart and has the power to help. I don’t want to ever go back to self medicating. I want to trust my doctor to do the right thing. It will even give me back some faith in the system.
I ask myself over and over why?
Is it because he wants to cover as much pain as possible by huge dose?
Is it because he is getting kick backs?
Does he not trust me?
His explainations are just not good enough for me. All I can say is that I’m grateful he is trying and has eased my pain substantualy when it seemed no other doctor would.
I am incredibly unhappy with the way things are. Not just the medicne side of things but many things. What does the future hold for a young person with TN?
I hope more then this.
Sorry yet another venting entry. At least soon I will catch up with my old doctor who I got along with great and I really respect.
My support workers are doing an amazing job keeping me breathing. They have gone above and beyond to help me. I’m glad I found them.
Love & Peace,
your anon friend NW
BTW If you are out there suffering like I have. Please try and hold hope that things will get better. Easy to say I know. But I am going for another day. See what it brings and try to continue.
March 25, 2009
I went to the doctors yesterday which is four days since a simple operation I had. The doctor was worried about how much pain I was in so he wrote a referral to the emergency of the local hospital (Something I really could’ve done without. As my mental state was and still is very on edge)
So I did the right thing and I went to the hospital after giving up on loads of “panadiene’ 15 and ‘Ibruprofen’. I walked to the desk and gave them my paperwork from the gp. She got me on a bed so I could wail in pain without having to see people. Well that’s how I saw it.
When the doctor came he asked all the usuals? Why are you here? (I would’ve thought it was obvious from the gps letter but lets go on) Whats the rating out of 10 in pain. I replied 6. I said it was getting worse so I might need some relief if it becomes worse. approx 1 hour later a lady doc walked in the room looked at me and in a stern and angry voice said. “What are you here for?” again whats your pain. I can just bare to wimper …”8″ She promptly left the room. another hour later a student nurse came in the room and saw my pain and said she’d get the woman doc back but she never came. I was by this time in extreme crazy pain. Another doc arrived about 2 hours after that. asked where the pain is and walked out. He sent the student nurse in with an endone tablet. It was a joke. I asked for more paracetemol.
They said because I’m on fentanyl they can’t give me anything strong. So I asked for some anti inflamtory or nsaid that might work. I was getting extremely frustrated in them. They didn’t even do any tests. I told the doctor he was not doing his job and I’m here because I’m in unbearable pain that’s cause is not sure but probably related to the surgery. He walked out.
By this stage the pain had got so bad I was looking for a method of suicide in the room (unfortunately that’s not a joke). I collected my thoughts. I opened my bag and took 1 tramadol 1 clonazepam both for pain and a seroquel because I was really going nuts. They came back and saw that I was no longer curled up in pain. I was lying n my side and focusing on feeling no pain. The seroquel started to make me tired. The doctor asked why I looked so tired and couldnt string a sentence together. They said they’d get me the *special doctor. Which means a mental health worker. A familiar face entered the room. he sat down and said “you seem pretty drowsy? What have you taken be honest” so I was honest and it got me no where but a night in the hospital. They kept waking me up and didn’t like the blood pressure reading. I’m low anyway. Why all this fuss. The answer. The only answer. They think I’m there for drugs. Well thats what I think about that but now. Thanks to “my local friendly hospital” I’m on a mass of pain killers right now while Im writing this. The pain is still ridiculous and I am worried because the doctors didn’t have an answer in the end. Yes because they didn’t do ANY tests. And I have an appointment with a different hospital that specalizes in my problem tomorrow. So all I gotta do tonight is stay as pain free as possible. Its a real predicament. because tomorrow morning I have to see my pain doctor and I can’t put it off or Ill get days of Fentanyl withdrawal. It should be a good appointment as a social worker will be coming in with me. I am very quiet in doctors offices I always feel anxious to say anything. Well can’t keep on typing and venting my rage. I best get some rest it’s late. I need to deal with this pain for probably another 17 hours till I get to the hospital.
PS sorry about the spelling to much pain.
January 14, 2009
Well yesterday was 40 degrees plus and my fentanyl patch was itchy and I fellt like throwing up then I was really sick I kept falling asleep.. I just woke up and tore the patch off and drifted back to sleep. I think the hot weather affected it.
I woke up and stuck it back on. So what happened??? was that a bit of a fast absorb or somthing?
I think I was ODing cause my breathing was difficult and shallow.
So for anyone in my position take the patch off as fast as you can If you feel like that or probably go to hospital or at least tell somone. Don’t be dumb like me and think you know what ya doin. I’m a bit careless and think of myself as tough. That just shows how mortal I am. I am making an effort to live everyday I’m not gonna stuff it all up because of a simple med problem.
Never felt that dead on the old Oxycontin medication. Well that was a very hot day. My house gets very hot with no cooling.
Moving into basement now. Cool down there.
Day by day i will get better.
December 21, 2008
Finishedwith pills. But Still can’t keep a grip on these new fentanyl patches I get anxious hot flushes and sometimes feel a bisick but it’s been the best so far apart from the Oxycontin which was a life saver, But if the doc thinks patches are better he must know something I don’t because from what I’ve read the patches are stronger then the tablets. The clonaz is helping with breakthrough pain and helping me sleep but I gotta say after taking so many different medications this year it’s been more then confusing. And definatly has not helped my mental state. I think the reasoning behind not prescribing oxycontin is because some people abuse it. On the contrary I’ve heard of people abusing the patches too and not living to tell the tale.
I just don’t see why they don’t say “Well what worked for your tn to begin with?” and we start from there again. But I will never understand the logic in this world or the medical/mental health system.
On the mental side of things I’m getting so stressed out I went into the chemist to get my serenase (halperidol) to save my ass when I lose it like this morning. Sometimes when I have the TN I’m so angry that I’m supposed to live a normal life but it isn’t possible with any TN. I look around and see people who don’t have it everywhere. I feel like It’s me alone with this pain and others can only just guess how painful and hard it is for me. I am alone here in my city with this yet to meet someone eye to eye who understands this crazy pain. I thank Julian from my heart for always being there when I couldn’t take it anymore. You might be half a world away Julian but when you call me it’s like we’re in the same room.
Thanks to everyone on wordpress for putting up with me and my somewhat nonsensical entries,
BTW My 100th entry yay.